Advertisement

Explicit Expressions for Higher Order Binomial Convolutions of Numerical Sequences

  • José A. AdellEmail author
  • Alberto Lekuona
Article
  • 11 Downloads

Abstract

We give explicit expressions for higher order binomial convolutions of sequences of numbers having a finite exponential generating function. Illustrations involving Cauchy, Bernoulli, and Apostol–Euler numbers are presented. In these cases, we obtain formulas easy to compute in terms of Stirling numbers.

Keywords

higher order convolutions exponential generating function Cauchy numbers Bernoulli numbers Apostol–Euler numbers Stirling numbers 

Mathematics Subject Classification

05A19 60E05 

Notes

Acknowledgements

We would like to thank the referee, whose comments and suggestions greatly improved the final outcome. The authors are partially supported by Research Projects DGA (E-64) and MTM2015-67006-P.

References

  1. 1.
    Abramowitz, M., Stegun, I.A.: Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. National Bureau of Standards Applied Mathematics Series, vol. 55. For sale by the Superintendent of Documents, U.S. Government Printing Office, Washington (1964)zbMATHGoogle Scholar
  2. 2.
    Adell, J.A., Lekuona, A.: Binomial convolution and transformations of Appell polynomials. J. Math. Anal. Appl. 456(1), 16–33 (2017).  https://doi.org/10.1016/j.jmaa.2017.06.077 MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Adell, J.A., Lekuona, A.: Closed form expressions for Appell polynomials. Ramanujan J (2018).  https://doi.org/10.1007/s11139-018-0026-7 CrossRefGoogle Scholar
  4. 4.
    Adell, J.A., Sangüesa, C.: Approximation by \(B\)-spline convolution operators. A probabilistic approach. J. Comput. Appl. Math. 174(1), 79–99 (2005).  https://doi.org/10.1016/j.cam.2004.04.001 MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Comtet, L.: Advanced Combinatorics: The Art of Finite and Infinite Expansions, Enlarged Edn. D. Reidel Publishing Co., Dordrecht (1974)CrossRefGoogle Scholar
  6. 6.
    Dilcher, K.: Sums of products of Bernoulli numbers. J. Number Theory 60(1), 23–41 (1996).  https://doi.org/10.1006/jnth.1996.0110 MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Dilcher, K., Vignat, C.: General convolution identities for Bernoulli and Euler polynomials. J. Math. Anal. Appl. 435(2), 1478–1498 (2016).  https://doi.org/10.1016/j.jmaa.2015.11.006 MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Feller, W.: An Introduction to Probability Theory and its Applications, vol. II, 2nd edn. Wiley, New York (1971)zbMATHGoogle Scholar
  9. 9.
    He, Y., Araci, S.: Sums of products of Apostol-Bernoulli and Apostol-Euler polynomials. Adv. Diff. Equ. 2014, 155 (2014).  https://doi.org/10.1186/1687-1847-2014-155 MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Hernández-Llanos, P., Quintana, Y., Urieles, A.: About extensions of generalized Apostol-type polynomials. Results Math. 68(1–2), 203–225 (2015).  https://doi.org/10.1007/s00025-014-0430-2 MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Komatsu, T., Simsek, Y.: Third and higher order convolution identities for Cauchy numbers. Filomat 30(4), 1053–1060 (2016).  https://doi.org/10.2298/FIL1604053K MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Komatsu, T., Yuan, P.: Hypergeometric Cauchy numbers and polynomials. Acta Math. Hung. 153(2), 382–400 (2017).  https://doi.org/10.1007/s10474-017-0744-0 MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Merlini, D., Sprugnoli, R., Verri, M.C.: The Cauchy numbers. Discrete Math. 306(16), 1906–1920 (2006).  https://doi.org/10.1016/j.disc.2006.03.065 MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Olver, F.W.J., Lozier, D.W., Boisvert, R.F., Clark, C.W. (eds.): NIST Handbook of Mathematical Functions. With 1 CD-ROM (Windows, Macintosh and UNIX). U.S. Department of Commerce, National Institute of Standards and Technology, Cambridge University Press, Washington, Cambridge (2010)Google Scholar
  15. 15.
    Pyo, S.S., Kim, T., Rim, S.H.: Degenerate Cauchy numbers of the third kind. J. Inequal. Appl. 2018, 32 (2018).  https://doi.org/10.1186/s13660-018-1626-x MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Sun, P.: Product of uniform distribution and Stirling numbers of the first kind. Acta Math. Sin. (Engl. Ser.) 21(6), 1435–1442 (2005).  https://doi.org/10.1007/s10114-005-0631-4 MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Departamento de Métodos Estadísticos, Facultad de CienciasUniversidad de ZaragozaZaragozaSpain

Personalised recommendations